Alert archive / Kansas / Special Weather Statements in 2012

Special Weather Statement, NWS Wichita, KS

August 7, 2012Lincoln County, Kansas

NWS Wichita, KS issued this special weather statement at Aug 7, 2012, 3:55 AM CDT for Lincoln County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2012, 3:55 AM CDT (08:55 UTC)
Expired
Aug 7, 2012, 4:30 AM CDT
In force
35 min
Issued by
NWS Wichita, KS

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 133 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3040 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3040 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2299 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS83 KICT 070855
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT TUE AUG 7 2012

KSZ032-033-070930-
LINCOLN-RUSSELL-
355 AM CDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...

AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HUNTER...OR 24 MILES NORTHWEST
OF LINCOLN...AND MOVING SOUTHEAST AT 20 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3922 9832 3904 9830 3894 9848 3913 9862
      3913 9849 3922 9848
TIME...MOT...LOC 0856Z 313DEG 19KT 3917 9852

$$

LAWSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:06 AM CDT, 49 minutes earlier.

Area forecast discussion, Aug 7, 3:06 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
306 AM CDT TUE AUG 7 2012

.DISCUSSION...
THE MID/UPPER RIDGE CONTINUES TO BE CONFINED TO THE SOUTHERN
ROCKIES/SOUTHWEST WHILE NORTHWEST MID/UPPER FLOW WAS OBSERVED OVER
THE CENTRAL PLAINS STATES. AN MCS MOVING INTO NORTHERN KANSAS EARLY
THIS MORNING CONTINUES TO SHOW SIGNS OF MAINTAINING IT'S COURSE
POSSIBLY LINGERING THROUGH THE MORNING HOURS ACROSS PORTIONS OF
CENTRAL/SOUTH CENTRAL KANSAS. ADDITIONAL SHOWER AND THUNDERSTORM
ACTIVITY WAS DEVELOPING WITHIN A WEAK 315K ISENTROPIC UPGLIDE REGIME
ACROSS PORTIONS OF SOUTHERN AND SOUTHEAST KANSAS WHICH MAY ALSO
LINGER PAST 12Z BEFORE DIMINISHING/DRIFTING SOUTH OF THE AREA.

SUBSIDENCE IN THE WAKE OF THE MORNING PRECIPITATION SHOULD RESULT IN
SUFFICIENT INSOLATION FOR MAXIMUM TEMPERATURES TO CLIMB INTO THE
97-103 DEGREE RANGE AGAIN TODAY WHICH IS A SUBTLE INCREASE FROM THE
PREVIOUS FORECAST. ANY LINGERING OUTFLOW BOUNDARIES/DIFFUSE SFC TROUGH
AXIS ACROSS WEST CENTRAL KANSAS MAY PROVIDE A FOCUS FOR DEEP MOIST
CONVECTION THIS AFTERNOON/EVENING. MAINTAINED MID POPS WEIGHTED
ACROSS THE WESTERN ZONES AFTER 21Z WITH GREATER UNCERTAINTY AS YOU
MOVE EAST THROUGH THE EVENING AND THE OVERNIGHT HOURS ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS.

WEDNESDAY-THURSDAY...MAINTAINED LOW POPS MAINLY ALONG/EAST OF THE
KANSAS TURNPIKE THROUGH WED EVENING BUT A STABLE/DRIER AIRMASS IS
PROGGED TO BUILD ACROSS THE AREA LATER IN THE PERIOD. A MID/UPPER
TROUGH IS PROGGED TO AMPLIFY ACROSS THE GREAT LAKES AREA ON THU
WHILE NORTHWEST MID/UPPER FLOW CONTINUES ACROSS THE CENTRAL PLAINS.
WEAK LOW LEVEL CAA/ABUNDANT INSOLATION SHOULD RESULT IN SEASONABLY
WARM CONDITIONS WITH HIGHS IN THE 90S.

FRIDAY THROUGH MONDAY...DRY WEATHER CONDITIONS ARE ANTICIPATED AT
THE START OF THE PERIOD AS SHORT WAVE RIDGING MOVES OVER THE CENTRAL
PLAINS. CONTINUED LOW LEVEL NORTHERLY FLOW/CAA IS EXPECTED TO RESULT
IN SEASONABLE TEMPERATURES WITH HIGHS AROUND 90. A SHORTWAVE TROUGH
IS PROGGED TO DIG SOUTHEAST ACROSS THE NORTHERN PLAINS ON SAT
BRINGING INCREASING CHANCES FOR PRECIPITATION LATE FRIDAY THROUGH
SATURDAY. MAINTAINED DRY CONDITIONS ON SUNDAY-MONDAY WITH SEASONABLE
HIGHS NEAR 90S EXPECTED THROUGH THE PERIOD.

MWM

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SMALL THUNDERSTORM CLUSTER OVER CENTRAL NEBRASKA CONTINUES TO
DRIFT SOUTHWARD AND MAY REACH CENTRAL KANSAS LATE TONIGHT...FED BY
WEAK SOUTHERLY 850 FLOW. WILL INCLUDE A VCTS AT RSL/SLN 08Z-12Z.
OTHERWISE...A BETTER CHANCE OF THUNDERSTORMS EXPECTED LATER
TUESDAY AFTERNOON/EVENING IN CENTRAL KS WITH THE WEAK SURFACE
TROUGH AXIS SLIDING INTO THE AREA...ALONG WITH AN UPPER LEVEL
DISTURBANCE IN THE NORTHWESTERLY FLOW ALOFT. WILL MENTION VCTS AT
RSL/SLN/HUT LATE TUES PM/EVE. OTHERWISE LIGHT SOUTHEAST FLOW AND
VFR TO PREVAIL OUTSIDE THUNDERSTORM ACTIVITY.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT   102  73  98  72 /  20  20  20  10
HUTCHINSON     101  70  98  70 /  40  30  10   0
NEWTON         101  71  98  70 /  20  20  20  10
ELDORADO       101  72  97  70 /  20  20  20  10
WINFIELD-KWLD  103  74  98  72 /  20  20  20  10
RUSSELL         97  67  96  66 /  40  40  10   0
GREAT BEND      98  68  96  67 /  30  40  10   0
SALINA          98  70  98  68 /  30  30  10   0
MCPHERSON      100  69  98  68 /  50  30  10   0
COFFEYVILLE    103  73  97  72 /  10  10  40  20
CHANUTE        101  71  95  71 /  10  10  30  20
IOLA           100  72  95  71 /  10  10  30  20
PARSONS-KPPF   103  72  96  71 /  10  10  40  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 6, 11:08 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1108 PM CDT MON AUG 6 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1108 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT IN CENTRAL
KANSAS...MAINLY NORTHWEST OF A LYONS TO SALINA LINE. ANY STORMS
THAT DEVELOP ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL START IN CENTRAL KANSAS TUESDAY
AFTERNOON AND INCREASE TUESDAY NIGHT AS IT SPREADS ACROSS SOUTH
CENTRAL KANSAS AND THE FLINT HILLS. THE CHANCE OF THUNDERSTORMS
MOVES ROUGHLY ALONG AND EAST OF I-35 ON WEDNESDAY. A FEW STRONG
STORMS ARE POSSIBLE.

ANOTHER STORM SYSTEM WILL ARRIVE FRIDAY NIGHT BRINGING ADDITIONAL
CHANCES FOR THUNDERSTORMS THROUGH LATE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 7, 3:55 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
355 AM CDT TUE AUG 7 2012

KSZ032-033-070930-
LINCOLN-RUSSELL-
355 AM CDT TUE AUG 7 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LINCOLN AND RUSSELL COUNTIES...

AT 351 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES WEST OF HUNTER...OR 24 MILES NORTHWEST
OF LINCOLN...AND MOVING SOUTHEAST AT 20 MPH.

WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3922 9832 3904 9830 3894 9848 3913 9862
      3913 9849 3922 9848
TIME...MOT...LOC 0856Z 313DEG 19KT 3917 9852

LAWSON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:47 AM CDTSpecial Weather StatementICTChautauqua28 min
Aug 7, 5:43 AM CDTSpecial Weather StatementICTLincoln32 min
Aug 7, 6:07 AM CDTSpecial Weather StatementICTEllsworth23 min
Aug 7, 5:37 PM CDTSpecial Weather StatementICTRice23 min

Nearby

Special Weather Statements in Kansas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.